Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have irregular periods. Took Nothisterone. Have mood swings and bloating. Pregnancy test negative. Advice?

Hi. I had a period for 2 and a half weeks and my Dr prescribed norethisterone to stop the.bleed. I took them for 3 days and stopped as advised. My period was due 28th march and its still not come. My last period started on 27th Feb (lasted 2 and a half weeks) but now I'm 22 days late for my period. I've had unprotected sex since my last bleed and now am having symptoms like bloatedness feeling sick and faint. Mood swings and weight gain (not a huge amount but put on weight none the less) home preg tests are showing negative but this was also the case when I found out I was preg with my twins (now 3) can this all be down to the nothisterone I took ?
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  10
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Hi thanks for your question.
You had your last period on 28th of march after which bled for 19 days, which means you have to calculate you next due cycle after last day of this bleeding and not from the 27th of feb. You had unprotected sex after the last bleed and now you arer having symptoms suggestive of pregnancy ,like mood swing, bloating and weight gain. All these are also side effects of Nothisterone. Your pregnancy test is negative. Now you have to differentiate between the side effects of nothisterone and pregnancy. Pregnancy test turns out positive 7 to 10 days after the missed cycle. May be you have got done your pregnancy test little earlier. Repeat the pregnancy test 40 days after your last cycle. If it turns out to be positive, it confirms the pregnancy, otherwise these symptoms are due to side effects of nothisterone.
Hope this answers your question.
Answered: Wed, 26 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor